MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced device was not returned to the manufacturer for evaluation.However, if the additional information becomes available or if the device is returned at a later date, this report will be supplemented accordingly.
 
Event or Problem Description
The manufacturer was informed that during a colonoscopy with polypectomy, the clip was passed through the scope and when the sheath was pulled back the entire clip fell off into the colon of the patient.It had not even touched any tissue.The clip fell off in an open position.The staff was able to snare the clip and remove the clip intact from the patient.There was no death or injury to the patient.
 
Additional Manufacturer Narrative
The suspected device was returned for evaluation.The lot number on the used/returned device was 93k 20; different than the reported 95k lot.A visual inspection was performed on the returned device, but was unable to perform a functional inspection, since the clip had already been deployed and was not returned for testing.Additionally, the distal end portion of the device has foreign material which is indicative of usage.There are no damages to the insertion tube, sheath, control section, or distal end portion.The slider handle controls the clip and maneuvers freely.Additionally, the user facility returned a box of five unopened/sealed (lot 93k 20) devices for evaluation due to, ¿the clip fell apart and had to be retrieved using the scope¿.A visual inspection was performed on two out of the five new devices and there was no issues found during the evaluation.There was no damage noted to the actual packaging or to the contents inside.After opening the package, a visual inspection was performed on the physical devices, there was no abnormalities to the control section, insertion portion or the distal portion.The slider handle manipulates without restriction, and the insertion portion has no kinks, dents, or damages.The clip was then extended from the sheath at the distal end side.The handle was rotated numerous times in order to verify that the movement of the clip reacts to the movement from the handle; the handle and clip move freely.Additionally, the slider handle was manipulated and the clips open and close as intended.A deployment test was performed.Upon deployment, a noticeable clicking sound was made, and the clip was released from the device, attaching itself to the test material.Based on the evaluation results, the exact cause of the reported event could not be confirmed.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9104611
Report Number8010047-2019-03346
Device Sequence Number13903445
Product Code PKL
UDI-Device Identifier04953170385933
UDI-Public04953170385933
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number95K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1